Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society, the Proceedings of the American Mathematical Society (PROC) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

On Zariski’s multiplicity problem at infinity
HTML articles powered by AMS MathViewer

by J. Edson Sampaio PDF
Proc. Amer. Math. Soc. 147 (2019), 1367-1376 Request permission

Abstract:

We address a metric version of Zariski’s multiplicity conjecture at infinity that says that two complex algebraic affine sets which are bi-Lipschitz homeomorphic at infinity must have the same degree. More specifically, we prove that the degree is a bi-Lipschitz invariant at infinity when the bi-Lipschitz homeomorphism has Lipschitz constants close to 1. In particular, we have that a family of complex algebraic sets bi-Lipschitz equisingular at infinity has constant degree. Moreover, we prove that if two polynomials are weakly rugose equivalent at infinity, then they have the same degree. In particular, we obtain that if two polynomials are rugose equivalent at infinity or bi-Lipschitz contact equivalent at infinity or bi-Lipschitz right-left equivalent at infinity, then they have the same degree.
References
Similar Articles
Additional Information
  • J. Edson Sampaio
  • Affiliation: Departamento de Matemática, Universidade Federal do Ceará, Rua Campus do Pici, s/n, Bloco 914, Pici, 60440-900, Fortaleza-CE, Brazil – and – BCAM - Basque Center for Applied Mathematics, Mazarredo, 14 E48009 Bilbao, Basque Country, Spain
  • MR Author ID: 1144437
  • Email: edsonsampaio@mat.ufc.br, esampaio@bcamath.org
  • Received by editor(s): September 7, 2017
  • Received by editor(s) in revised form: January 12, 2018, and March 27, 2018
  • Published electronically: January 8, 2019
  • Additional Notes: The author was partially supported by the ERCEA 615655 NMST Consolidator Grant and also by the Basque government through the BERC 2014–2017 program and by Spanish Ministry of Economy and Competitiveness MINECO: BCAM Severo Ochoa excellence accreditation SEV-2013-0323.
  • Communicated by: Michael Wolf
  • © Copyright 2019 American Mathematical Society
  • Journal: Proc. Amer. Math. Soc. 147 (2019), 1367-1376
  • MSC (2010): Primary 14B05, 32S50, 58K30; Secondary 58K20
  • DOI: https://doi.org/10.1090/proc/14351
  • MathSciNet review: 3910404